| Model Number |
BEA25-100/I16-40 |
| Medical Device Problem Codes |
Unintended Movement (3026); Separation Problem (4043)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
10/26/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an afx limb stent graft.Approximately four (4) years later at routine follow-up, computerized tomography identified a type iiia endoleak with implant separation.Reintervention was completed with a full reline.Reportedly, there was an extreme amount of angulation requiring implant of an afx2 bifurcated stent graft, two (2) afx vela suprarenal, and an afx vela infrarenal.All devices were well positioned, and completion angiogram revealed exclusion of the aneurysm.The patient was reported to be well post-reintervention.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an afx limb stent graft.Approximately four (4) years later at routine follow-up, computerized tomography identified a type iiia endoleak with implant separation.Reintervention was completed with a full reline.Reportedly, there was an extreme amount of angulation requiring implant of an afx2 bifurcated stent graft, two (2) afx vela suprarenal, and an afx vela infrarenal.All devices were well positioned, and completion angiogram revealed exclusion of the aneurysm.The patient was reported to be well post-reintervention.Subsequent to the initial report, the clinical assessment determined that there was evidence to reasonably suggest sac growth of 11.6mm occurred that was not included in the event as reported.The sac growth was discovered during review of the 50 month post-implant ct scan.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the proximal components with component separation adverse event/incident is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth of 11.6mm occurred that was not included in the event as reported.The sac growth was discovered during review of the 50-month post-implant ct scan.The most likely causation for the type iiia endoleak is the increase in the aortic angulation from 46 to 86 degrees (classified as aortic remodeling).The final patient status was reported as being discharged on the first post-operative day home stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.